Connect
MJA
MJA

Ipilimumab-induced hypophysitis: early Australian experience

Sunita M C De Sousa, Georgina V Long and Katherine T Tonks
Med J Aust 2014; 201 (4): 198-199. || doi: 10.5694/mja14.00803
Published online: 18 August 2014

To the Editor: We report two men aged in their 60s receiving ipilimumab for metastatic melanoma who presented with headache and constitutional symptoms after the third 3-weekly dose, and were diagnosed with ipilimumab-induced hypophysitis. Ipilimumab is a monoclonal antibody that binds to cytotoxic T lymphocyte-associated antigen 4, resulting in T-cell activation and proliferation. It was the first therapy to yield a survival benefit in metastatic melanoma,1 but at the cost of frequent immune-related adverse events.2

  • Sunita M C De Sousa1
  • Georgina V Long2
  • Katherine T Tonks3

  • 1 Department of Endocrinology, St Vincent's Hospital, Sydney, NSW.
  • 2 Melanoma Institute Australia, Sydney, NSW.
  • 3 Diabetes and Metabolism Division, Garvan Institute of Medical Research, Sydney, NSW.

Correspondence: s.desousa@garvan.org.au

Acknowledgements: 

We thank Diana Adams of Macarthur Cancer Therapy Centre at Campbelltown Hospital, Sydney, who shared in patient care.

Competing interests:

Georgina Long is a consultant adviser to Bristol-Myers Squibb, Merck, Amgen, GlaxoSmithKline, Novartis and Roche.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.